Allergy to Soy Reported After Percutaneous Sensitization

This article originally appeared here.
Share this content:
Allergy to Soy Reported After Percutaneous Sensitization
Allergy to Soy Reported After Percutaneous Sensitization

TUESDAY, Sept. 15, 2015 (HealthDay News) -- Reduced skin barrier function seen in patients with atopic dermatitis may cause percutaneous sensitization by various proteins, such as food, according to a case report published in the September issue of The Journal of Dermatology.

Akiko Yagami, M.D., from Fujita Health University School of Medicine in Japan, and colleagues described the case of a 30-year-old esthetician with atopic dermatitis who developed anaphylactic symptoms after eating soy. She had no history of hand eczema or soy food allergy before working as an esthetician; she started experiencing symptoms of itchy eczema on her fingers several months after starting to touch cosmetic lotions at age 23 years. She experienced severe symptoms including urticaria and dyspnea after eating soy products at age 28 years.

The researchers found that in laboratory tests, she had specific immunoglobulin E antibodies for soy, Japanese cedar, and Japanese white birch. A skin prick test was positive for soy extract, the cosmetic lotion used by the patient, and a commercially available soy milk. In three healthy controls, skin prick tests of the same cosmetic lotion yielded negative results.

"The patient with atopic dermatitis, which tends to reduce the barrier function of the skin, was percutaneously sensitized to soy protein through frequent contact with cosmetic lotions containing soy-based ingredients in a humid environment while working as an esthetician and she subsequently developed anaphylactic reaction to soy," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions



Sign up for myCME e-newsletters


More in Home

Pharmacists Should Counsel Patients Fasting for Ramadan

Pharmacists Should Counsel Patients Fasting for Ramadan

Pharmacists can suggest adjustments for meds taken several times per day, those affected by food intake

AUA: Many Have Unused Opioids After Urologic Procedures

AUA: Many Have Unused Opioids After Urologic Procedures

Patients use just over half of initial prescription; highest percentage of unused meds for cystectomy

Over Half of Young Adult Smoke Volume Exposure From Hookahs

Over Half of Young Adult Smoke Volume Exposure ...

Toxicant exposure to tar, carbon monoxide, nicotine lower, but still substantial, compared to cigarettes

is free, fast, and customized just for you!

Already a member?

Sign In Now »